MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,16FR,10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,16FR,10ML
Catalog Number DYND11756H
Health Effect - Clinical Codes Urinary Retention (2119); Urinary Tract Infection (2120)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a customer with chronic urinary retention was having his monthly suprapubic catheter replaced by his family caregiver who reported that the balloon of the catheter inflated on the wrong end of the catheter.The caregiver reportedly removed the catheter from the end user but did not have any catheters left to attempt to replace the catheter with a new catheter.After two hours of attempting to locate another catheter the customer was taken to the emergency department where a urologist inserted a catheter, drained 750cc of urine from the customer's bladder and secured a new catheter without difficulty.The customer was discharged home and instructed to follow up with his primary care physician.The customer was seen by his primary care physician for a follow up appointment and the physician diagnosed the end user with a urinary tract infection (uti).The customer was started on oral cipro 250mg twice daily for 7 days with no further discharge instructions noted.No additional details are available.The sample has not been returned to the manufacturer for evaluation.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the foley catheter balloon would not properly inflate resulting in the catheter not securing and the end user experiencing urinary retention.
 
Additional Manufacturer Narrative
Patient's age: 90 years old.Initial report received by manufacturer: 10/3/2019.

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LTX,16FR,10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9191949
Report Number1417592-2019-00172
Device Sequence Number3104300
Product Code EZL
UDI-Device Identifier10080196726523
UDI-Public10080196726523
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberDYND11756H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;